I'm thinking about asking for effexor but I'm not sure. I'm trying to find something to help with my mood swings. I feel angry most of the time, I freak-out over the smallest things. Thanks
If you are suffering from depression as well as aggressiveness, then Effexor may well help. Other medications you may consider are Lamictal, Depakote, and Abilify. Each of these medications are prescribed for mood swings.
Best to discuss your options with the doctor as he/she will know all the possibilities. Good luck and keep in touch,
I have been recently prescribed prozac,which i find is good at the moment,i used to flip at the smallest of things like you described,but i also suffer from anxiety/panic and depression. my doc put me on lexapro for a while but changed me to effexor which i had'nt a good experience with,but everyone is different,some swear by it and said it saved their lives,just what works for some disagrees with others.Speak to your doc about how you're feeling,then he/she can establish what meds may suit you best.
Good luck with it
Effexor is the best
If you are suffering from mood swings then a medication to stabilize your mood should be taken before taking any antidepressants.
Are these mood swings recent or have you had them for awhile? Could they be age related or symptoms of PMS? There are a lot of things to consider in regards to mood swings.
I hope you get the answers you need when you go to the doctor.
I was weaned off of effexor a couple months ago to be put on something else. That was the WORST experience of withdrawal I ever had! Crying, anger, anxiety, basically felt like I was going to lose my mind. I was put back on effexor and felt better immediately. I'm still not feeling like I would like to but it's a far cry from the hell I went through during withdrawal. I hope no one ever had to go through this!
I had all the symptoms you describe and more after being treated for Major Depressive Disorder for years with antidepressants. Then a brilliant psychiatrist recognized my mood swings, anger, and aggressiveness as a form of Bipolar disorder. He immediately ruled out using ANY antidepressants and started me on appropriate medications and I've been happily under control for years.
You might try talking to your doctor about medications like Depakote, lithium, Topamax, etc.
I totally know where you're coming from; suddenly even certain smells bothered me. I sought help at the time because I found myself irritated/angry over the smallest things. I had young twins and had recently gone through early (@27) medically induced menopause and I didn't want them to bear the brunt of my uncontrollable emotions. At first Effexor helped in that it made me unable to emote, no matter what. The reason I am submitting this, in fact the only reason I just registered, is to say DON'T DO IT!!! Had the doctor told me, had I known for a minute that once I took Effexor, I would never be able to come off of it. I never would have started. The withdrawals after missing only one dose are horrifying.
well the real answer is that you need guidance! proper listening and command will set you free. Its like a discipline school. You will not have to take meds ever again. Jogging and bag boxing will help you dramatically, give it a try ..
In the past i have been told that it all i needed was a good attitude. Others told me i didn't need to be on antidepressants. I beg to differ. For most of my life, I have felt like I wanted to die. Life wasn't worth living with all the depression I felt, crying jags, anger and so many other symptoms. I didn't know what was wrong with me. Finally, in my 30's I found a doctor that understood. I have bipolar disorder with major depressive disorder. I have been on many different medications. Sometimes I get tired of taking them, but then I remember what it was like without them. I don't care what others say that don't know anything about depression. I was told at one time to get a boxing dummy and take out my aggresions that way. It didn't help. I would rather die than go back to not using medications to help me.
whenever you go off of that you have to count pellets and break that capsule in into and count the pellets the withdrawal sucks be careful do not forget it and go to work you will feel l
I went through the same exact thing u do,until I met Abilify.it changed my life.I dont know if your bipolar or not. I am bipolar 1 and I rapidly cycle I do not have a extreme happy I get extremely angry or extremely sad and depressed . Abilify has been able to control the madness. I no longer suffer from extreme anger I'm more even with my moods every once in awhile some depression slips in and unless I stop taking Abilify then I noticed the anger starts up again but as long as I take it I have no anger issues I had no side effects except for that I wanted to spend money .I highly recommend it it's been a great drug for me but it's not for everyone. Do you research don't give up on the low doses I had to be put on 30 mg to achieve the level I'm at. I have other mental illnesses but my bipolar is under control with Abilify.
I am on 300mg Effexor XR and I have been for years. It has helped me a lot but it did make me sweat all night but that wasn’t until I was at the higher dose.
THINK ABOUT THIS BEFORE YOU TAKE IT!
Please google “Effexor discontinuation syndrome” or “Effexor withdrawal” because it can be bad. I’m still on the high dose (to long to explain) but I just wanted to warn you please don’t be dumb like me and take 300mg for 3 because I’m stuck now. I’ve tried coming off of it but I had complications. I know you won’t start at a high dose like that but just be careful and if you think it’s not working stop it ASAP. The lower the dose and the sooner you stop taking it the withdrawal is less.
medicine and psychologist
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Jul 2013 • 4 answers
Updated 17 Mar 2015 • 5 answers
Updated 16 Aug 2016 • 1 answer
Updated 27 May 2017 • 1 answer
Updated 12 days ago • 6 answers